Initially he was on a high dose he has been reducing gradually now on 14mg 2 times a week and then 20mg for weekends. he is desperate to stop taking is it possible and what would be the correct way. He has just started full time study and just getting to chemist to take it is causing him more distress. We just want to know if it can be done.
From a personal and professional experience, I have several responses to your question but you may need to provide additional info if this does not help. My first thought is why now after 3 yrs is he desperate to stop? It is not uncommon for someone with a history of substance abuse to remain on a maintenance dose for the duration that he has. Several things to consider and evaluate prior to any change... what was the substance of abuse, how long and was he self-medicating? If pain is what initiated narcotics to start, is the pain resolved? (just an example) Has he addressed his disease of addiction and all the other factors that go hand-in-hand with it ie: resolution of any significant trauma(physically or mentally), developing a healthy support system and coping mechanisms, able to identify triggers or other possible causes of relapse (stress, relationships, financial factors and school in its self is stressfull for anyone. What is yours and/or his rapport with the doctor who is prescribing it and have you discussed these concerns with him/her? The dose you mentioned above is still a very high dose to consider getting off of so quickly at this point. There is not any one set in stone protocol for getting off - it really comes down to the doctor's experience/knowledge about the drug and the patient's ability to effectively communicate what they would like to have happen. I do know that it is safe to say(and ease of withdrawal symptoms) if there is 2mg decrease every 2-4 weeks. The medication only comes in an 8 and 2mg tablet so to get any smaller than 1mg would be hard to come by. People will still complain of mild withdrawal symptoms even at 1-2mg, but if he is as anxious and ready to get off as you say, I'm sure the remaining 3-5 days of slight discomfort would be water under the bridge. I also am aware of people who take OTC Benadryl to help take the edge off at this point (especially at night when symptoms seem to be worse). I hope this information helped and if you would like to add any details, I'd be more than happy to pass along any info that would help. Best of luck!
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jul 2009 • 3 answers
Im am on 8mg on suboxone I wanna know how I can safely taper off of this without having withdrawals?
Posted 3 Jan 2010 • 2 answers
Posted 30 Jan 2010 • 1 answer
Posted 18 Mar 2010 • 3 answers
I have been on suboxone for 3years,I ended up gettin 2teeth pulled a couple weeks ago,dentist wrote?
Posted 8 May 2010 • 2 answers